Alert archive / Wyoming / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 104, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2010, 5:25 PM MDT for Converse County, Niobrara County, Wyoming. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2010, 5:25 PM MDT (23:25 UTC)
- Expired
- Jun 22, 2010, 6:18 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Converse County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 208 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:18 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:17 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 22, 4:17 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 417 PM MDT TUE JUN 22 2010 .UPDATE... NEW TORNADO WATCH 385 ISSUED FOR LARAMIE AND GOSHEN COUNTIES IN WYOMING AND ALL OF THE WRN NEBRASKA PANHANDLE IN EFFECT UNTIL 11 PM. HAHN && .PREV DISCUSSION... /ISSUED 140 PM MDT TUE JUN 22 2010/ SHORT TERM...TONIGHT THROUGH THURSDAY... CONVECTION BEGINNING TO FIRE OVER WESTERN SECTIONS NOW AND EXPECT THIS TO CONTINUE AND MOVE NORTHEASTWARD DURING THE REST OF THE AFTERNOON AND EVENING. PARAMETERS IN PLACE FOR SOME SEVERE STORMS OVER THE EASTERN PLAINS WITH LARGE HAIL THE MAIN THREAT FROM THEM. STORMS ARE IN RESPONSE TO UPPER TROF WHICH WILL MOVE ACROSS THE NORTHERN ROCKYS INTO THE NORTHERN PLAINS TONIGHT...DRAGGING A COOL FRONT ACROSS THE CWA BY LATE THIS EVENING. DRY AND A LITTLE COOLER WEATHER EXPECTED FOR WEDNESDAY AS SFC HIGH MOVES ACROSS WY INTO THE NORTHERN PLAINS AND UPPER RIDGE BUILDS OVER THE REGION. RETURN FLOW SETS UP FOR THURSDAY AS SFC HIGH MOVES FURTHER INTO THE PLAINS WITH TEMPERATURES TURNING WARMER. SOME ISOLATED LATE DAY CONVECTION POSSIBLE IF SUFFICIENT MOISTURE RETURNS. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... MAIN FORECAST IMPACT WILL BE CONTINUATION OF SPLIT TROUGH PATTERN IN THE GREAT BASIN AND NORTHWEST WITH SOUTHWEST FLOW OVER WYOMING. GFS AND ECMWF REASONABLE AGREEMENT WITH UPPER HIGH TO THE SOUTHEAST WITH INCREASING HEIGHTS OVER SE WYOMING. SFC LOW WILL EJECT THROUGH NRN WYMOMING WITH SURFACE TROUGH THURSDAY AFTN/EVENING. A FEW TSTMS POSSIBLE ALONG CONVERGENCE AREA OF FRONT WITH DRYING AND WARMING TREND ON FRIDAY AS MOST THETA-E AND MOISTURE CONVERGENCE EAST OF THE FORECAST AREA. BY SATURDAY COOLER AIR WILL FILTER IN WITH NORTHWEST SURFACE FLOW AND SHORTWAVE DISTURBANCE ALOFT WILL KEEP SLIGHT RISK OF TSTMS OVER THE AREA. ON SUNDAY AFTERNOON THE LOW LEVEL FLOW WILL SHIFT TO SOUTHEAST FOR INCREASE IN INSTABILITY ALONG WITH PLACEMENT OF LEE SIDE SURFACE TROUGH. HAVE KEPT TSTM CHANCES CONSISTENT THROUGH TUESDAY WITH MAX TEMPERATURES WARMING AGAIN TO ABOVE NORMAL BY 5-10 DEGREES. && AVIATION...VFR CONDITIONS EXPECTED OVERALL OUTSIDE OF WDLY SCTD SHOWERS AND TSTRMS THROUGH THIS EVENING. SFC FRONT WILL PASS ACROSS THE AREA TONIGHT. SOME MVFR/IFR CIGS POSSIBLE FOR TIME TONIGHT OVER THE NEB PANHANDLE UNTIL FRONTAL PASSAGE. && FIRE WEATHER...NO CONCERNS ANTICIPATED AS CONDITIONS NOT EXPECTED TO REACH CRITICAL LEVELS OVER THE DISTRICTS THROUGH THURSDAY. AFTERNOON RHS WILL GET RATHER LOW OVER THE LOWER ELEVATIONS OF CARBON COUNTY BUT FUELS STILL NOT TOO DRY. && HYDROLOGY...MAIN CONCERNS ARE ON THE LOWER NORTH PLATTE RIVER EAST OF TORRINGTON DOWN INTO SCOTTS BLUFF COUNTY. RELEASES FROM UPSTREAM RESERVOIRS WILL KEEP LEVELS ABOVE FLOOD STAGES FOR SEVERAL MORE DAYS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WX/HYDRO...RE LONG TERM...SLA
Hazardous weather outlook, Jun 22, 4:15 PM MDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 415 PM MDT TUE JUN 22 2010 NEZ002-003-019>021-054-055-095-096-WYZ103-106>108-116>119-231200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 411 PM MDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 PM. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA AGAIN THIS AFTERNOON AND EVENING. A FEW STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT THROUGH EARLY EVENING. AN ISOLATED TORNADO IS ALSO POSSIBLE...ESPECIALLY EAST OF A LINE FROM LUSK TO KIMBALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON THROUGH THIS EVENING...MAINLY OVER FAR EASTERN WYOMING AND THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-231200- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 411 PM MDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. BRIEF GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE STORMS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-102-231200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- 411 PM MDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM THIS EVENING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA AGAIN THIS AFTERNOON AND EVENING. A FEW STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 22, 4:48 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 448 PM MDT TUE JUN 22 2010 NEZ003-096-222345- BOX BUTTE NE-SOUTH SIOUX NE- 448 PM MDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN SIOUX AND NORTHERN BOX BUTTE COUNTIES UNTIL 545 PM MDT... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF KILPATRICK LAKE...OR 29 MILES NORTH OF SCOTTSBLUFF...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HEMINGFORD... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RE
Local storm report, Jun 22, 4:52 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 55 SE HARRISON 42.12N 103.12W
06/22/2010 E0.25 INCH BOX BUTTE NE CO-OP OBSERVER
LASTED APPROXIMATELY ONE MINUTE.
&&
DSIUTALocal storm report, Jun 22, 4:53 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 14 SW HARRISBURG 41.41N 103.93W
06/22/2010 E0.88 INCH BANNER NE TRAINED SPOTTER
&&
DSIUTALocal storm report, Jun 22, 5:03 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL BILL 43.21N 105.26W
06/22/2010 E0.88 INCH CONVERSE WY TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL REPORTED.
&&
DSIUTALocal storm report, Jun 22, 5:05 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 4 S HARRISBURG 41.49N 103.74W
06/22/2010 BANNER NE PUBLIC
TORNADO ON THE GROUND FOR 2 TO 3 MINUTES.
&&
LUNDQUISTLocal storm report, Jun 22, 5:21 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TORNADO 11 ESE HARRISBURG 41.49N 103.54W
06/22/2010 BANNER NE LAW ENFORCEMENT
&&
LUNDQUISTThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:09 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 51 min |
| Jun 21, 7:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 53 min |
| Jun 21, 8:02 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 23 min |
| Jun 22, 3:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jun 22, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Jun 21, 7:31 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 41 min |
| Jun 21, 8:06 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 33 min |
| Jun 21, 8:08 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 26 min |
| Jun 22, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 44 min |
| Jun 22, 4:58 PM MDT | Tornado Warning | CYS | Banner | 47 min |
| Jun 22, 5:32 PM MDT | Tornado Warning | CYS | Banner, Cheyenne, Morrill | 43 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.